Journal of Optimization Theory and Applications

, Volume 122, Issue 3, pp 501–520

Solvability of Variational Inequality Problems

  • J. Han
  • Z. H. Huang
  • S. C. Fang
Article

Abstract

This paper presents the new concept of exceptional family of elements for the variational inequality problem with a continuous function over a general unbounded closed convex set. We establish a characterization theorem that can be used to derive several new existence and compactness conditions on the solution set. Our findings generalize well-known results for various types of variational inequality problems. For a pseudomonotone variational inequality problem, our new existence conditions are both sufficient and necessary.

Variational inequalities complementarity problems exceptional family of elements existence theorems 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer Science+Business Media, Inc. 2004

Authors and Affiliations

  • J. Han
    • 1
  • Z. H. Huang
    • 1
  • S. C. Fang
    • 2
  1. 1.Institute of Applied MathematicsAcademy of Mathematics and System Sciences, Chinese Academy of SciencesBeijingChina
  2. 2.Walter Clark, Industrial Engineering and Operations ResearchNorth Carolina State UniversityRaleighNorth Carolina

Personalised recommendations